Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 2, NWS Columbia, SC

January 10, 201616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Jan 10, 2016, 2:34 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 10, 2016, 9:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2016, 2:34 AM EST (07:34 UTC)
In effect from
Jan 10, 2016, 9:00 AM EST
Expired
Jan 11, 2016, 12:00 AM EST
In force
15 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS72 KCAE 100734
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
234 AM EST SUN JAN 10 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
101800-
/O.NEW.KCAE.LW.Y.0002.160110T1400Z-160111T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
234 AM EST SUN JAN 10 2016

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT. 

* TIMING...FROM 9 AM THIS MORNING UNTIL MIDNIGHT TONIGHT.

* WINDS...NORTH AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
809 
WWUS72 KCAE 101527
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1027 AM EST SUN JAN 10 2016

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110500-
/O.CON.KCAE.LW.Y.0002.000000T0000Z-160111T0500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1027 AM EST SUN JAN 10 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...WEST AROUND 20 KNOTS WITH GUSTS TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 10, 2:33 AM EST, 1 minute earlier.

Area forecast discussion, Jan 10, 2:33 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
233 AM EST SUN JAN 10 2016

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE AREA EARLY THIS MORNING
WITH A COLD FRONT CROSSING THE AREA SHORTLY AFTER. HIGH PRESSURE
BUILDING IN FROM THE WEST WILL BRING DRY WEATHER AND BREEZY
CONDITIONS BEHIND THE FRONT TODAY. DRY AND COOL WEATHER WILL
PREVAIL THROUGH MID-WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
EARLY THIS MORNING...LOW PRESSURE OVER THE OHIO VALLEY WILL
CONTINUE TO PUSH NORTHEASTWARD WHICH WILL LIFT A WARM FRONT
NORTHWARD THROUGH THE AREA AND THEN DRAG A COLD FRONT ACROSS THE
AREA. MOST OF THE SHOWER ACTIVITY IS CURRENTLY CONFINED TO THE
UPSTATE OF SOUTH CAROLINA. EXPECT SHOWERS TO DIMINISH AS THE FRONT
MOVES THROUGH THE FORECAST AREA TOWARD DAYBREAK. WITH THE WARM
FRONT LIFTING NORTH...EXPECT TEMPERATURES TO SLIGHTLY RISE TOWARD
DAYBREAK.

TODAY...CLOUD COVER WILL DIMINISH THIS MORNING BEHIND THE FRONT
AS DRY HIGH PRESSURE BUILDS IN FROM THE WEST. BREEZY CONDITIONS
ARE EXPECTED WITH A TIGHT PRESSURE GRADIENT OVER THE AREA.
SUSTAINED WINDS FROM 15 TO 20 MPH WITH GUSTS UP TO 25 MPH AT
TIMES. DESPITE LAKE TEMPERATURES WHICH HAVE COOLED SOME OVER THE
PAST WEEK...STILL EXPECT SLIGHTLY ENHANCED SPEEDS OVER LAKES
WHICH SHOULD MEET LAKE WIND ADVISORY. THE LAKE WIND ADVISORY WILL
BE ISSUED FROM 9 AM THIS MORNING THROUGH MIDNIGHT. EXPECT A NON-
DIURNAL TEMPERATURE TREND TODAY WITH TEMPERATURES PEAKING EARLIER
THAN NORMAL...BEFORE THICKNESSES FALL BEHIND THE FRONT...IN THE
LOWER 50S WEST TO LOWER 60S EAST.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
ONLY SIGNIFICANT CHANGE IN THE SHORT TERM IS TO CONTINUE THE LAKE
WIND ADVISORY UNTIL MIDNIGHT. LOW-LEVEL WINDS WILL REMAIN STRONG
THIS EVENING...BUT ARE FORECAST TO LESSEN AFTER MIDNIGHT.  LOW
TEMPS TONIGHT WILL BE COOLER THAN NORMAL. CLEAR SKIES AND A DRY
AIRMASS FAVOR COLDER TEMPERATURES...HOWEVER WITH THE SURFACE WINDS
REMAINING UP OVERNIGHT...THIS SHOULD PREVENT IDEAL RADIATIONAL
COOLING CONDITIONS. DRY WEATHER ON MONDAY UNDER HIGH PRESSURE.
WINDS NOT QUITE AS STRONG. AFTERNOON HIGHS SLIGHTLY BELOW NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
ONCE AGAIN...NOT MUCH CHANGE IN THE FORECAST THINKING FOR THE
LONGER TERM PERIOD. MODELS CONTINUE WITH A DRY PATTERN THROUGH
THE MIDDLE TO END OF THE WEEK.  A REINFORCING COLD FRONT IS
EXPECTED TO MOVE THROUGH THE FORECAST AREA MID-WEEK BRINGING
COOLER TEMPS IN FOR WEDNESDAY. TEMPERATURES NEAR OR BELOW NORMAL
DURING THE PERIOD.

BY NEXT WEEKEND...MODELS TO DIVERGE SLIGHTLY.  MODELS HAVE
COME INTO A LITTLE BETTER AGREEMENT ON WHETHER THE LOW MOVING OUT
OF THE GULF LATE IN THE WEEK INTO THE WEEKEND WILL TRACK NORTHWARD
ALONG THE EAST COAST. LOOKS AS IF REGION WILL SEE SOME SORT OF
RAINFALL AT SOME POINT NEXT WEEKEND. STILL ISSUES IN EXACT TIMING
AND TRACK THOUGH OF ANY RAINFALL.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
HIGH CONFIDENCE FOR IFR CONDITIONS THROUGH 10/12Z.

A WARM FRONT WILL LIFT NORTH ACROSS THE TAF SITES THIS MORNING
WITH A COLD FRONT CROSSING THE AREA SHORTLY AFTERWARD. MOST OF THE
RAINFALL IS CURRENTLY OVER THE UPSTATE AND HI-RES MODELS SHOW RAIN
CHANCES GENERALLY DECREASING AS THE FRONT PUSHES EAST. IFR VISIBILITIES
SHOULD IMPROVE TO MVFR BY 08/09Z AS WINDS BEGIN TO PICK UP. LOW CLOUDS
WILL DIMINISH AS DRIER AIR MOVES INTO THE AREA BEHIND THE FRONT
WITH CEILINGS RETURNING TO VFR AFTER 14Z. MAIN CONCERN FOR TODAY
WILL BE STRONG/GUSTY WESTERLY WINDS. GENERALLY EXPECT WINDS AROUND
15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. WINDS WILL GRADUALLY
DECREASE TONIGHT TO 10 KNOTS OR LESS.

EXTENDED AVIATION OUTLOOK....NO WIDESPREAD RESTRICTIONS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR GAZ040-063>065-077.
SC...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR SCZ015-016-018-020>022-025>031-035>038-041.

&&
Hazardous weather outlook, Jan 10, 2:34 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
234 AM EST SUN JAN 10 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
234 AM EST SUN JAN 10 2016

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.